MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION, INC. HEADWAY-DUO 16; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: the investigation found that an in-house guidewire was unable to be advanced into the lumen of the returned headway microcatheter, which is consistent with the alleged product issue.Further investigation found the lumen to not be fully flared at the hub joint, an exposed braid protruding into the lumen, and delaminated ptfe in the lumen, which would have caused or contributed to the guidewire advancement issue.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring issue, exposed braid, and delaminated ptfe, but these conditions are consistent with a deviation in the manufacturing process and is being addressed per the quality process.A capa has been initiated.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that the concerned microcatheter was being used in an mma embolization procedure.Reportedly, while prepping the microcatheter, a 0.014 wire attempted to inserted into the microcatheter but the wire would not advance through the hub of the microcatheter.The physician decided to use a new microcatheter of the same model, which performed as designed successfully.There was no report of injury to the patient.The investigation of the returned device found exposed coil protruding into the lumen at the hub transition.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24327410
Report Number2032493-2026-00088
Device Sequence Number21188087
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public00842429117408
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0001147950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown